After my 4th dose of IVIG, I developed generalized itching from the top of my head to the bottom of my feet, WITHOUT a rash. It is very annoying. The following link (see bottom mid-end of article, under "What are the adverse reactions on the skin?".) lists this as an "uncommon" reaction Intravenous Immunoglobulin (click link). This was on the 10th day after the initial dose, since I am receiving IVIG every 3rd day now. This is my first couse of treatment.
In addition, I have developed dyshidrotic eczema (itchy bumps on the hand) and various locations of eczema, especially beard and nosolabial folds (facial creases on both sides of nose). I went back on my prednisone (had tapered off over a week ago due to blood pressure issues) and took Benadryl, which helped. I got my 5th IVIG dose today (day 12) anyway, without any adverse skin reaction so far, but the article states that itching can recur/persist for 1-4 weeks after the initial dose, so I'll stay on Benadrly and prednisone for now.
My question to the community is whether others have had the itching and/or eczema, and if a change in IVIG product helped to prevent these effects, and which product was best. I certainly want to give the IVIG a yeoman's try.
Do you get any Benidryl before the infusion?
Thanks so much for the replies. I am pre-medicated with Benadryl, but that doesn't help the to prevent the itching. Just over 25h since last infusion, and starting again. Got some Atarax which I'll try today. Thanks for the photos. My reaction is essentailly identical. I suspected it was not as uncommon as reported in the article.
The first neurologist who mis-diagnosed me with CIDP said the reaction after my second set could not be from the infusion. It took over a month to get rid of it. My new neurologist said that reactions do happen. Hope you can find the best solution to your problem.
All I can add is - perhaps. I have noticed a few (and minor) effects like others have indicated but in my case I put it down to dry/cold weather we have here at the moment and really nothing more than seasonal (and old age!) effects. But now I will pay closer attention - see what happens. Otherwise I am on no other meds and have only the mildest reaction to the IVIg (slight nausea and slight headache that are gone within just a few hours).
If it was a bona fide reaction it probably would be everywhere and unstoppable itching. No matter how many different salves, balms, lotions or meds, nothing could really touch it..........even had difficulty with Benadryl etc. When the infusion was finally out of my system the itching and patches were gone. and have never returned.
Good luck, Jen
Even though Gamunex-C can run at like 800 ml/ I have found also that I can not stand more than 190 ml/. As soon as I hit 200 ml/ I get a head ache. Slow down the infusion and try an ice bag on the back of your head during the faster rates. Pre dose with Tylenol and Benidryl. This work for me and I get out in about 3 hours.
My specialist stopped the treatment due to the extent of the skin condition. My reactions became extreme after I completed the first 5 day dosage and had the second dose. I have just had a telephone call from his clinic stating that they are reviewing their clients receiving the IVIG as about 30% have now remarked about unusual severe skin reactions. I am booked in to see him tomorrow, see what happens from there.
Although I normally have eczema similar to what you describe the IVIG did not have any impact on that, only on my hands and feet.
Thanks for this Mayberry, I thought I was losing m mind. I have had seven sessions of IVIG for my CIDP, 30 grams a pop. I have itching up and down my legs and on my sides. I will try an antihestimine and see if it helps. Also, the more treatment I have, the weaker my legs get, this is discouraging to me. I have to stay employed, and this has me worried. The only thing that helps me walk is not legal where I live so I am in constant conflict with that. Thank you, Prof.
I just saw these pictures. Thank you for posting! I have those bumps all over, but they don't hurt or itch, or anything. They're just there. I was wondering if it was the IVIG or the prednisone, as I saw that can be a side effect of the steroids, as well (steroidal acne).
Your not alone mayberry. I get the same thing, eczema and redness on both sides of nose. I get the small eczema bumps or dry skin patches on my hands. Sometimes it itches, but not to offen. As far as changing brands, I'm not sure if that would help. I've been on 3 different brands, Gammagard, Privigen and now I'm on Gamunex-C and it hasn't made a difference with me. But everyone is different and it might help you if you change brands. I get Gamunex-C because the VA hospital will ony give a brand that is approved by the FDA for CIDP, and Gamunex-C is the only brand approved.
Redness on each side of nose (hard to see)
Again the redness
Small eczema patches on back of hand
Red bumps in center of chest
I know it's probally hard to see but if you look close you can see the redness on each side of my nose and above the bridge of my nose. The picture of my hand shows some of the small white eczema patches. I tried to get a picture of my palms but it doesn't show up very good. Yes they say it's from the IVIG I get every three weeks. But it's a small price to pay in order to walk again. I was paralyzed from the waist down and had to use a wheelchair but now I'm back walking and driving again. Hope this helps. Keep us informed.
P.S. Go to my profile (just click on my picture up in the corner) and look down for the post about IG Living magazine it's a FREE subscription. It's full of valuable information. Also the booklets from GBS/Cidp Foundation International are a must have and read. Ask for both booklets, one is on GBS but has a section on CIDP and also get the CIDP booklet. Their both full of great info. I'd advise you to get both the magazine and the boolets. Good Luck
after Ivig both my hands and feet peel almost completely happens every time and lasts about a month
Have you had your kidneys checked?
When I had a terrible problem with itching, I was referred to a kidney specialist. The doctor told me the itching was caused by having too much protein in my blood, which my kidneys could not remove. My neurologist stopped the IVIG until the kidney problem was resolved.